Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for a bladder infection resulting in frequent urination and pelvic pain

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3918 Questions

default
Posted on Sun, 12 Mar 2017 in Medicines and Side Effects
Question: I am 81 years old..and have just been put on nitrofurantoin mono/mac 100mg..I read the flyer and am afraid to the XXXXXXX I hate taking meds. I only have to take it for 7 days, two a day.
Can I still take my vitamins ,B,C,D,E. magn. bio flex and calcium??
I am taking the mono/mac for a bladder infection, which I don't think I have. My urine is not dark, does not smell and I have no itching or burning..
Should I ask for another urine test??
doctor
Answered by Dr. Ivo Ditah 30 minutes later
Brief Answer:
Do you have the results of teh first test?

Detailed Answer:
Hi,

If you have the results of the first urine test, kindly forward to me for review and second opinion. It is difficult to completely role out the possibility of an ongoing infection from the symptoms alone. However, most bladder infection will cause pelvic pain, frequent urination in small volumes and maybe pain during urination.

Nitrofurantoin is a safe drug. Though there are many possible side effects listed on the leaflet, only a very tiny proportion of patients taking it would ever get to develop any. I use it on most of my clients and I have hardly received any ad reviews based on their experiences. I will not encourage you to be so scared of it.

I hope this helps. I hope to hear back from you. I very much hope this is guiding and helpful as you figure out the best approach handling this.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 27 minutes later
THANK YOU for telling me it is a safe drug.
I don't have the results of the urine test., Was just told by my Drs PA as to the results.
Can I drink MILK and eat YOUGURT while taking it. It helps an uneasy stomach.
I am getting an MRI Sunday, for the noise in my head...why do I have to fast for 8 hours??
Do you think I should get another urine test???

Thank you Dr Ditah for getting back to me so soon, it is much appreciated. XXXXXXX
doctor
Answered by Dr. Ivo Ditah 16 minutes later
Brief Answer:
Yes, you can get yogurt and milk!

Detailed Answer:
Hi,

You can get yogurt and milk though I will recommend that you take this 2hours away from medications just to play safe.

I will no recommend any new urine test at this time. Follow through with treatment and that will be enough to tell if there is anything else that we might be missing out on.

Thanks for your kind words and know am always available to follow through with you.

Kind regards and wish you a quick recovery, too!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 5 hours later
Hello again...
You didn't answer my question about vitamins..can I still take them?
Vit B, C, E, magnesium, calcium , and D.
Thank you.. XXXXXXX C
doctor
Answered by Dr. Ivo Ditah 14 hours later
Brief Answer:
Yes, you can take all of your vitamins and supplements!

Detailed Answer:
Hi,

I missed out on that. Yes, you can take all of them while on nitrofurantoin. There is no harm in doing so.

I hope you are doing better already. I wish you well and will be glad to learn about your progress.

Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
THANK YOU AGAIN FOR YOUR HELP. YOU HAVE TAKEN AWAY A LOT OF
WORRY, I HATE TAKING MEDICINE.
WHEN YOU GET OLDER, THE MORE MEDICATION SOME DRS SEEM TO PUSH ON YOU...NOT FAIR. HA! HA! HA! SORRY!

THANK YOU AGAIN.. XXXXXXX CLINE
NOMADSMOM

doctor
Answered by Dr. Ivo Ditah 14 hours later
Brief Answer:
I understqnd your concerns!

Detailed Answer:
HI XXXXXXX

In reality, we all don't love medicines. The only reason why I recommend this to my clients is because it is more beneficial to take than not. Any time I can get my clients up and strong again without medications, I will always use that option.

I wish you well. I wish you a speedy recovery.

Kind regards and always talk to me if you have any concerns.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests

Recent questions on  MRI

doctor1 MD

Is microvascular leukoencephalopathy progressive? My mother had an MRI done in 2007 showing white matter disease, subcortical atrophy and small vessel disease. Over the past 6-7 years she had been falling in the house and I noticed after the falling she had been experiencing some forgetfulness. She has been to a neurologist about 5 years ago and he had given her a mini-mental state test, and sent her for neuropsych testing. She also suffers from renal insufficiency due to hypertension (she is in Stage 3). She was in stage 4 but a nephrologist has her in stage 3 due to the right medications. Her mother had died from uremic poisoning over 50 years ago (no dialysis then). Anyway, the neurologist based on his examinations and testing feels that she is in a mild to moderate stage of alzheimer. Her cardiologist told me that she has microvascular leukoencepahlopaty (she also has hardenining of the arteries). Her primary care physician feels that her dementia is microvascular (AKA vascular due to small vessel disease; she also has diabetes, coronary artery disease, hypertension, hypothyroidism, cholesterol.) She was a smoker, but stopped about 17 years ago. She also has perepheral artery disease. She is on many medications including aricept and namenda. She also experiences parkinson-like tremors. She had a eeg showing a slows of speech language done about 4 years ago. Based on what I have told you is this dementia of a vascular origin, or is it a mixed dementia? She is currently 86 years old and resides in a nursing home. I know I witnessed while she was at home some forgetfulness like leaving a stove on, poor hygiene, moods swings (verbally and hitting). Also, she would have auditory & visual hallucinations (hearing music, talking to imaginary people). I thought at this point she would be better in a facility where she is exposed to people her age and mind stimulation would be more available than staying at home with a home health aide. She had a sister who had passed away last year at 83 years old from alzheimer. Could both sisters have the same thing? I know her sister had hypertension and atrial fib.

doctor1 MD

cervical issue I have a c4_c5 buldging disc and stenosis from c5 to c7. i have loss of balance, neck pain, poor walking, ear ringing, and now short term memory loss and poor recall. is the memory loss due to this. i am 53 year old male. my mri showed clear on my brain.

doctor1 MD

I am a 65 year old lady, 5 9 , 142 lbs and have been suffering for approx 6years with pressure, ringing in both ears. I have been treated for TMJ with dental appliances and trigger point injections. I have been diagnosed with sleep apnea and sleep with a CPAP machine I am now trying Prolotherapy in the TMJ joint ($150.00) per injection. I am also seeing an upper cirvical chiropractor for a shifted atlas. The muscles in my neck are very tight and I have a continuous headache. Xrays and MRI show a weakness in the muscles on the right side where I first started with the pain. When I first started with this I awoke with no hearing on the right side and my doctor said it was alergies and it would go away when the weather changed in the fall. Some of the hearing came back but I then had the ringing and headaches. I also now have a hearing aid to overcome the muffled sound and ringing in my right ear. I am tired all of the time and find it hard to concentrate. I do not have medical coverage. Any ideas would be most appreciated. Eileen My ears ache

doctor1 MD

I had intense tib-fib joint pain and went to ortho. MRI showed mild tib fib degenerative change and soft tissue swelling. Pain went away after numbing shot at ortho. Yesterday, two months later...hard lump about 1/2 inch side to side appeared above tib-fib. Tender, but not intense pain.

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in shoulder, elbow and dorsal side of forearm. Some twitching in wrist and hand.

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing helps. Something does not seem right. My Dr. has released me and says it will take a year to get...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov in my back which seemed to help the pain going down my legs for a couple of weeks. Unfortunately I...